MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG30030UX
Medical Device Problem Codes Migration or Expulsion of Device (1395); Device Damaged by Another Device (2915); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure one 2.5x38mm onyx frontier coronary drug eluting stent (des) dislodged during removal following a failed delivery.The lesion being treated was moderately tortuous, severely calcified with 90% stenosis and located in the mid diagonal branch.The device was inspected prior to use and negative prep was performed with no issues.The lesion was pre-dilated.The device did pass through a previously deployed stent.The dislodged stent was being removed with a snare; however, during removal it snagged a 3.0x30mm onyx frontier des which had been previously implanted at the ostium of the left circumflex artery (lcx).The 3.0x30mm onyx frontier des had some struts extending into the left main (lm) artery and had been implanted approximately eighteen days previously.Intravascular ultrasound (ivus) showed that the wire intended for the diagonal went through one of the cells of the 3.0x30mm onyx frontier des, and when the snared 2.5x38mm onyx frontier des was removed it pulled the 3.0x30mm onyx frontier des out with it.During the initial procedure the 3.0x30mm onyx frontier des had been inspected prior to use and was negatively prepped without issues.The lesion had been pre-dilated.The device did not pass through a previously deployed stent.Resistance was not encoun tered when advancing this device and no excessive force was used during delivery.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: intravascular ultrasound (ivus) showed that the non-medtronic wire intended for the diagonal went through one of the cells of the 3.0x30mm onyx frontier des, and when the snared 2.5x38mm onyx frontier des was removed it pulled the 3.0x30mm onyx frontier des out with it.It was later detailed that both stents were pulled out together with a snare.Image analysis: one image received depicts what appears to be a damaged stent caught on the distal end of a snare, within a reticule.It is unclear whether the image shows one or two stents, or whether the stent(s) are dislodged or expulsed.Based on the image alone, the presence of deformation can be conclusively confirmed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: resistance was noted advancing the 2.5x38mm stent.Once the stents were pulled out of the patient's arteries, the procedure was ended.There was no patient harm symptoms.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: two dislodged and deformed stents were returned in the distal end of a snare device.The two stents are entangled in each other.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22297041
Report Number9612164-2025-03061
Device Sequence Number18257323
Product Code NIQ
UDI-Device Identifier00763000511517
UDI-Public(01)00763000511517(17)280229(10)0012695095(20)01
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG30030UX
Device Catalogue NumberONYXNG30030UX
Device Lot Number0012695095
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer07/01/2025
08/04/2025
09/18/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date07/29/2025
08/29/2025
09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient Weight80 KG